Today's post is about my Tips and Tricks for those who are also on Accutane.
I'm taking it for 2 months now. I never thought I'd have to take it. My parents never had skin problems, so I don't understand why I got such unlucky skin. My problem started around two years ago. I always had clear cheeks, during puberty I only had the T-zone problem, but it was never severe. However, my last year at High School and afterwards, the first year at university it has only gotten worse. Especially during the exams.
I thought that it might be caused by food. That's why I stopped eating chocolate for two months, while I love chocolate. I drank more water to purify my body. I washed my face twice a day and dried it with cotton pads so other bacterias from my towel didn't go on my face. Afterwards the superstitious phase started. Masks made with weird ingredients and smelly toners. Nothing helped. I also took different kinds of pills, but literally nothing helped. I also stopped using make-up for a while, but honestly it didn't help. The pimples weren't the worse, because I didn't have many of them, it were the reddish spots they left on my cheeks. Afterwards they turned to a light tone of brown and disappeared fully after two months or more.
I went to my GP, who's also a dermatologist and I asked what to do and her answer was Accutane. After the whole procedure I'm taking it for two months now. Unfortunately I'm that one in four people, whose skin gets worse the first month. I started with a small dose of 10 mg and now I'm taking 20 mg. Those who are taking 40 or 60mg, I have no idea how you're still alive.
My main side effects are:
Dry lips ∙ Body parts that I didn't even know could be dry ∙ Muscle pain and joint pain, but those aren't severe. You only feel them when you sit in a position you never sat it or stretch ∙ Sometimes I have dry eyes or nose.
That's all I think, I'm not suffering from any depressive thoughts, so may this stay like this!
PERSONAL TIPS AND TRICKS:
The first one is about moisturising your face. You probably already do this, but my dermatologist gave me a special cream. It is the Avène Cleanance HYDRA. The package says that it is a soothing cream, that restores skin comfort. For skin left dry and irritated by medical anti-acne treatments.
I am using it for a month now and I feel the difference between this cream and a normal moisturising cream.
As you noticed for sure, your lips are constantly dry. I use different lip balms, but I actually prefer the sweet ones to the neutral ones from the pharmacy, but that's a personal choice. In the evening I use Vaseline to make my lips smooth during the night. Some days I don't complain that much (like today), but some days they hurt a lot! Especially when you smile and they crack or when you eat fruit and the juice touches your lips. Painful!
This is something I discovered! When you have one of those days when your lips are dry and they peel off, try one of these tricks.
The first one is rubbing your lips with your finger after taking a shower where the water ran over your face. The peels should come off easily, without hurting the parts of your lips that are doing fine.
The second option is GENTLY "brushing" your lips (without toothpaste) after brushing your teeth. It really helps me, so I hope it won't hurt you!
What I noticed as well is that lipsticks aren't the best choice at the moment, which I think sucks. Even though I hate lipgloss, I'm using it for two weeks now and it kind of moisturises and the most important part! It doesn't dry out my lips even more.
What I do sometimes is put moisturising cream on my lips. It sounds odd, but it helps. I think it's important to know that when it's freezing outside, it's not the best idea to wear moisturising cream.
Up to the next tip! Water. I don't know if I'm being superstitious or not, but as Accutane dries your body out, it's important to moisturise it on the inside too. That's why I drink a little more water to stay healthy.
The last tip I remember - Watch out for food! Last week I wanted to eat Sweet Potato Fries, but guess what! I cannot eat those! One Sweet potato contains the double daily dose of Vitamin A and while being on Accutane, you should not take any large doses of Vitamin A. So watch out for what you're eating!
All the important remarks about alcohol and fats and possible health problems aren't mentioned in this post, so read a lot about Accutane. Like my friend's grandma said: "You will have to suffer if you want to be pretty", but I'm telling you: "Beauty comes and goes, but once your health is gone, it won't come back". Be careful!